| Model Number |
FGS-0400 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Death (1802); Diarrhea (1811); Injury (2348)
| Date of Event |
02/21/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the patient noticed a gap on the capsule when it was excreted.The gap was between the dome and the capsule body.They will check whether the parts of the capsule remained in the body.An extended hospitalization was necessary.The patient had more diarrhea and would need a stoma.They will decide on an operation and they would like to know if the adverse event was associated with the capsule.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, after excreting the capsule the patient noticed a gap between the dome and the capsule body.Hospitalization was necessary.The patient had diarrhea and needed a stoma.The patient's pre-procedure diagnosis was positive hemoccult (blood in the stool) and the patient had no known diarrhea before the capsule procedure.After the prolonged diarrhea, the patient was sent to a second hospital where his situation impaired.The patient was then transferred to a third hospital and was sent to intensive care unit.The patient had cdi (c.Difficile infection).The capsule images were carefully reviewed and the medical advisor stated that it did not appear that there was a relationship between the suspected gap and the patient's condition.The reporting physician also clarified there was no relationship between the capsule endoscopy and the patient's subsequent infectious disease and death.
Additional Manufacturer Narrative
Additional information: g4.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional info: b5, g4, h3, h6.H3 evaluation summary: the product sample was not returned, however, a picture was provided by the customer for analysis.The investigation found the device to function normally.After a detailed investigation with the device qe team leader ,the space between the dome and the capsule body is normal.The customer states that "they will check whether the parts of the capsule remained in the body." the device has no external parts that could remain in the body.(please see the attachments).The investigation found the device to function normally and within specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, after excreting the capsule the patient noticed a gap between the dome and the capsule body.Hospitalization was necessary.The patient had more diarrhea and needed a stoma.There was no reported patient outcome.